MAUDE Adverse Event Report: SIGHT SCIENCES INC. OMNI SURGICAL SYSTEM

SIGHT SCIENCES INC. OMNI SURGICAL SYSTEM
Model Number FG 06721
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Corneal Edema (1791)
Date of Event 04/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
Physician using an omni device reported that the microcatheter portion broke-off while retracting the device.The broken-off part of the micro-catheter was retrieved using a utrata forceps without further incident.Surgeon reported increased cornea edema after the catheter removal with utrata forceps that resolved without further incident.
 
Additional Manufacturer Narrative
The returned device was carefully evaluated and was determined that there is no evidence that the device design or manufacturing process was the cause of the incident.A review of device lot history record concluded that there were no production non-conformances or any other anomalies that would have contributed to this event.Additionally, a review and analysis of most suspected components (i.E., cannula and catheter) was performed and did not find non-conformances or abnormalities (e.G., suspicious patterns) that may have contributed to the reported incident.Therefore, the probable root cause is likely due to a surgical technique or use error.A root cause is difficult to determine as there was no ssi representative present to witness the procedure while the event occurred.

Brand Name
OMNI SURGICAL SYSTEM
Common Device Name
OMNI SURGICAL SYSTEM
Manufacturer (Section D)
SIGHT SCIENCES INC.
4040, campbell ave
suite 100
menlo park CA 94025
Manufacturer (Section G)
SIGHT SCINECES INC.
4040 campbell ave
suite 100
menlo park CA 94025
Manufacturer Contact
ranjani madhavan
4040 campbell ave
suite 100
menlopark, CA 94025
MDR Report Key16856317
Report Number3010363671-2023-00010
Device Sequence Number12403236
Product Code MRH
UDI-Device Identifier00858027006372
UDI-Public00858027006372
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K202678
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model NumberFG 06721
Device Catalogue Number1-108
Device Lot NumberF23A06-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2023
Supplement Date Received by Manufacturer04/03/2023
Initial Report FDA Received Date05/02/2023
Supplement Report FDA Received Date06/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown